Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What causes a lump on the upper gum after tooth filling?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15313 Questions
Question
hi- just went to the dentist on the 14th for a deep cleaning and fillings - they only worked on the left side - right side is next month. now the whole left side of my face is swollen, red and hot which extends slightly into my jaw. called the dentist to inform him. he prescribed clindamycin 150 mg every six hours. been on them for 24 hrs now and they do not seem to be working - at all. was given a about 3 numbing injection. what would you recommend. I do have a lump in my upper gum that wasn't there previously. could It be possible i'm having a delayed reaction to the numbering medication or infection. ready for this to go away- XXXXXXX and thanks
Mon, 16 Apr 2018 in General Health
 
 
Answered by Dr. Michelle Gibson James 35 minutes later
Brief Answer:
may be due to infection or part of inflammatory reaction

Detailed Answer:
HI, thanks for using healthcare magic

Clindamycin is one of the antibiotics that can be given for oral infections but there are others that can be used if it is not working.
Other main options are metronidazole and amoxicillin/clavulanate.

It can sometimes take more than 24 hours for an antibiotic to have an effect, in some cases, improvement may only be seen after 48 hours.

You should consider the use of an anti inflammatory medication such as naproxen or ibuprofen, if you can use one of these medications.
One of these or another member of this drug family would reduce the inflammation and swelling in the mouth.


The swelling is more likely related to inflammation from the trauma to the mouth or infection. The use of both medications (antibiotic and anti inflammatory), would treat both.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor